Alert archive / Maine / Gale Warnings in 2011
Gale Warning 31, NWS Caribou, ME
NWS Caribou, ME issued this gale warning at Nov 29, 2011, 3:09 AM EST. It took effect at Nov 30, 2011, 3:00 AM EST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 29, 2011, 3:09 AM EST (08:09 UTC)
- In effect from
- Nov 30, 2011, 3:00 AM EST
- Expired
- Nov 30, 2011, 12:00 PM EST
- In force
- 9 hr
- Issued by
- NWS Caribou, ME
The text
As transmitted, in the capitals the NWS used until 2016.
698 WHUS71 KCAR 290809 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 309 AM EST TUE NOV 29 2011 ANZ050>052-291615- /O.NEW.KCAR.GL.W.0031.111130T0800Z-111130T1700Z/ COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 309 AM EST TUE NOV 29 2011 ...GALE WARNING IN EFFECT FROM 3 AM TO NOON EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 3 AM TO NOON EST WEDNESDAY. * WINDS AND SEAS...SOUTH WINDS 20 TO 30 KT WITH GUSTS UP TO 35 KT. SEAS 6 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
6 follow-up statements
027 WHUS71 KCAR 291435 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 935 AM EST TUE NOV 29 2011 ANZ050>052-292245- /O.CON.KCAR.GL.W.0031.111130T0800Z-111130T1700Z/ COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 935 AM EST TUE NOV 29 2011 ...GALE WARNING REMAINS IN EFFECT FROM 3 AM TO NOON EST WEDNESDAY... * WINDS AND SEAS...SOUTH WINDS 20 TO 30 KT WITH GUSTS UP TO 35 KT. SEAS 6 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
812 WHUS71 KCAR 292003 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 303 PM EST TUE NOV 29 2011 ANZ050>052-300415- /O.CON.KCAR.GL.W.0031.111130T0800Z-111130T1700Z/ COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 303 PM EST TUE NOV 29 2011 ...GALE WARNING REMAINS IN EFFECT FROM 3 AM TO NOON EST WEDNESDAY... * WINDS AND SEAS...SOUTH WINDS 20 TO 25 KT WITH GUSTS UP TO 35 KT. SEAS 6 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ MIGNONE
002 WHUS71 KCAR 300227 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 927 PM EST TUE NOV 29 2011 ANZ050>052-301100- /O.CON.KCAR.GL.W.0031.111130T0800Z-111130T1700Z/ COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 927 PM EST TUE NOV 29 2011 ...GALE WARNING REMAINS IN EFFECT FROM 3 AM TO NOON EST WEDNESDAY... * WINDS AND SEAS...SOUTH WINDS 20 TO 25 KT WITH GUSTS UP TO 35 KT. SEAS 6 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
383 WHUS71 KCAR 300830 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 330 AM EST WED NOV 30 2011 ANZ050>052-301630- /O.CON.KCAR.GL.W.0031.000000T0000Z-111130T1700Z/ COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 330 AM EST WED NOV 30 2011 ...GALE WARNING REMAINS IN EFFECT UNTIL NOON EST TODAY... * WINDS AND SEAS...SOUTH WINDS 20 TO 30 KT WITH GUSTS UP TO 40 KT. SEAS 7 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
099 WHUS71 KCAR 301142 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 642 AM EST WED NOV 30 2011 ANZ050>052-301700- /O.CON.KCAR.GL.W.0031.000000T0000Z-111130T1700Z/ COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 642 AM EST WED NOV 30 2011 ...GALE WARNING REMAINS IN EFFECT UNTIL NOON EST TODAY... * WINDS AND SEAS...SOUTH WINDS 20 TO 30 KT WITH GUSTS UP TO 40 KT. SEAS 7 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
199 WHUS71 KCAR 301713 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 1213 PM EST WED NOV 30 2011 ANZ050-051-010100- /O.EXP.KCAR.GL.W.0031.000000T0000Z-111130T1700Z/ /O.NEW.KCAR.SC.Y.0076.111130T1713Z-111201T0100Z/ COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- 1213 PM EST WED NOV 30 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EST THIS EVENING... ...GALE WARNING HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM EST THIS EVENING. * WINDS AND SEAS...SOUTH WINDS 10 TO 20 KT WITH GUSTS UP TO 30 KT. SEAS 7 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ052-010100- /O.EXP.KCAR.GL.W.0031.000000T0000Z-111130T1700Z/ /O.NEW.KCAR.SW.Y.0042.111130T1713Z-111201T0100Z/ INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 1213 PM EST WED NOV 30 2011 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 8 PM EST THIS EVENING... ...GALE WARNING HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT UNTIL 8 PM EST THIS EVENING. * WINDS AND SEAS...10 TO 15 KT WITH GUSTS TO 20 KT. SEAS 4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ VJN
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this gale warning went out at Nov 29, 12:07 AM EST, 3 hours 2 minutes earlier.
Area forecast discussion, Nov 29, 12:07 AM EST, 3 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CARIBOU ME 1207 AM EST TUE NOV 29 2011 .SYNOPSIS... HIGH PRESSURE BUILDS ACROSS THE REGION OVERNIGHT. LOW PRESSURE WILL TRACK WEST OF THE STATE TUESDAY NIGHT AND WEDNESDAY. && .NEAR TERM /THROUGH TUESDAY/... UPDATE: BASED ON SAT IMG HAVE INCREASED CLOUDS ACROSS THE REGION FOR THE REMAINDER OF TONIGHT...OTHERWISE NO OTHER CHANGES NEEDED AT THIS TIME. ORIGINAL DISC: A COLD FRONT CURRENTLY CROSSING THE REGION FROM NORTH TO SOUTH IS BRINGING FAIRLY GUSTY WINDS TO NORTHERN PARTS OF THE CWA WITH GUSTS TO AROUND 25 KT BEING REPORTED. THESE WINDS WILL DIMINISH THROUGH THE LATE AFTERNOON INTO THE EARLY EVENING. OTHERWISE EXPECT AT LEAST PARTIAL CLEARING TO OCCUR THIS EVENING AS A WEAK RIDGE OF HIGH PRESSURE SETS UP. THE FORECAST CONCERN FOR THE TONIGHT WILL BE AREAS OF FOG WHICH WILL LIKELY SET UP DUE TO LIGHT WINDS AND LINGERING LOW LEVEL MOISTURE. CLOUD COVER WILL ALSO BEGIN TO INCREASE OVERNIGHT AS THE COLD FRONT BEGINS TO MOVE BACK TO THE NORTH AS A WARM FRONT. THIS SHOULD KEEP LOWS FROM DIPPING BELOW THE MID 20S ACROSS THE NORTH WITH LOWS DOWNEAST IN THE MID TO UPPER 30S. FOR TUESDAY, EXPECT GENERALLY OVERCAST SKIES WITH A FEW SCATTERED SHOWERS LIKELY NORTH OF HOULTON ALONG THE WARM FRONT. HIGHS WILL RANGE FROM AROUND 40 IN THE NORTH TO AROUND 50 DOWNEAST. && .SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY/... INTENSE LOW PRESSURE OVER THE EASTERN GREAT LAKES WILL CONTINUE TO MOVE NORTHEAST AND PASS TO THE WEST OF THE STATE LATE WEDNESDAY. A COLD FRONT WILL MOVE ACROSS THE REGION WEDNESDAY EVENING FOLLOWED BY HIGH PRESSURE THURSDAY. HAVE BLENDED THE NAM12...GFS40...SREF AND ECMWF FOR POPS. WILL INCREASE MODEL POP LEVELS DURING THE DAY WEDNESDAY. HAVE USED GMOS/NAM12 BLEND FOR WIND HOWEVER WILL INCREASE WIND SPEED EARLY WEDNESDAY WITH LOW LEVEL JET IN PLACE. MAY NEED WIND ADVISORY FOR SOUTH. FOR TEMPERATURE WILL USE GMOS. && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... A SHORTWAVE H5 TROUGH WILL MOVE THROUGH NORTHERN NEW ENGLAND ON FRIDAY. EXPECT A CHANCE OF RAIN AND SNOW SHOWERS WITH THE PASSAGE OF AN ASSOCIATED COLD FRONT FRIDAY AND FRIDAY NIGHT. AN UPPER LEVEL RIDGE AXIS WILL ALLOW FOR DRY WEATHER AND NEAR SEASONABLE TEMPERATURES THIS UPCOMING WEEKEND. WILL SEE CLOUDS INCREASE ON SUNDAY AS THE RIDGE AXIS MOVES OFFSHORE. THE 12Z MODELS FORECAST A FULL LATITUDE TROUGH FROM HUDSON BAY INTO THE GREAT LAKES REGION EARLY NEXT WEEK. A DISTURBANCE ROTATING AROUND THIS TROUGH IS EXPECTED TO IMPACT NORTHERN MAINE ON MONDAY. THE GFS AND ECMWF DIFFER ON THE DETAILS...BUT AGREE ON THE LARGER SCALE PATTERN EVOLUTION. && .AVIATION /03Z TUESDAY THROUGH SATURDAY/... NEAR TERM: VFR CONDITIONS OVERNIGHT. CONDITIONS WILL LOWER TO MVFR/IFR LATE THIS AFTERNOON INTO TUESDAY EVENING. SHORT TERM: EXPECT IFR CONDITIONS WEDNESDAY IMPROVING TO VFR WEDNESDAY NIGHT AND THURSDAY. && .MARINE... NEAR TERM: LOWERED SCA OVER THE WATERS WITH WINDS AND SEAS REMAINING BELOW SCA CRITERIA THE REMAINDER OF TONIGHT. SHORT TERM: WILL USE A BLEND OF THE NAM12 AND GFS40 FOR WIND AND HAVE INCREASED WIND SPEED DURING DAY WEDNESDAY IN RESPONSE TO LOW LEVEL JET. FOR WAVES: SOUTHEAST FETCH IN PLACED FROM GULF OF MAINE SOUTHEASTWARD EARLY WEDNESDAY...HOWEVER THE DURATION IS NOT VERY LONG. WILL USE SWAN/NAM OUT TO 0000Z THURSDAY THEN TRANSITION TO THE WNA/4. LONG PERIOD WAVE IS EXPECTED TO PERSIST THROUGH THURSDAY. MAY NEED TO ISSUE GALE WATCH FOR THURSDAY NIGHT INTO WEDNESDAY AFTER CURRENT SCA EXPIRES. && .CAR WATCHES/WARNINGS/ADVISORIES... ME...NONE. MARINE...NONE. && NEAR TERM...FOSTER/KHW SHORT TERM...MIGNONE LONG TERM...OKULSKI AVIATION...FOSTER/KHW MARINE...FOSTER/KHW/MIGNONE
Hazardous weather outlook, Nov 29, 3:09 AM EST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CARIBOU ME 309 AM EST TUE NOV 29 2011 MEZ001>006-010-011-015>017-029>032-300815- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT- INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK- COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- 309 AM EST TUE NOV 29 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH CENTRAL MAINE...NORTHERN MAINE...SOUTHEAST MAINE AND WEST CENTRAL MAINE. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ050>052-300815- COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 309 AM EST TUE NOV 29 2011 ...GALE WARNING IN EFFECT FROM 3 AM TO NOON EST WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 28, 10:03 PM EST | Small Craft Advisory for Hazardous Seas | CAR | 2 hr | |
| Nov 29, 3:12 PM EST | Wind Advisory | CAR | Hancock, Washington | 21 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.